| Catalog Number |
MZ9277 |
| Medical Device Problem Codes |
Leak/Splash (1354); Failure to Disconnect (2541)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/23/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd maxzero multi-fuse extension set with needleless connector separated and leaked.The following information was received by the initial reporter with the verbatim: the hose detaches too easily from the blue cap.The tube gets stuck in the cannula.The blue cap remains on the liquid transfer device and the clip drips.Patient had risen up from bed and then nurse noticed that the extension was still attached to cannula, but needle free connector was still at the infusion hose.Product mz9277 the extension and needle free connector are supposed to keep in one piece.Sample available, not contaminated.Quantity to be returned 3.
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
Investigation results: two mz9277 samples were received for investigation, the samples were received with one opened packaging from lot 22049315; residual fluid was present in both sets.The customer reported that "the hose detaches too easily from the blue cap" and "the tube gets stuck in the cannula".The sets were subjected to functional testing by connecting and disconnecting them from female luers from bd stock; no connection nor disconnection issues were observed throughout testing.A visual inspection of the returned samples confirmed the customer's experience, in both sets the male luer was observed to have separated from the tubing (appendix 1); minimal signs of residual solvent were present at the affected joint (appendix 2).The details of this feedback were forwarded to the manufacturing site for investigation.Following a review of the manufacturing process, their analysis confirmed that the separation is most likely to have been caused by an insufficient amount of solvent having been applied to the tubing during the assembly process.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 22049315 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In the instance of "the tube gets stuck in the cannula", a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.Although it was not possible to determine a definite root cause for this issue, the quality team at the manufacturing site has been informed of this feedback in order to be aware of the reported failure mode during future production of this product.The quality team at the manufacturing site has been informed of this report and will continue to monitor the incoming feedback and remain vigilant to issues of this nature during future production.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the mz9277 product in the past 12 months.
Event or Problem Description
No additional information.